Article Text

PDF
Review
Drug-induced gastrointestinal disorders
  1. H L Philpott1,2,3,
  2. S Nandurkar1,2,
  3. J Lubel1,2,
  4. P R Gibson1,2,3
  1. 1Department of Gastroenterology, Monash University, Eastern Health, Melbourne, Victoria, Australia
  2. 2Box Hill Hospital, Melbourne, Australia
  3. 3The Alfred Hospital, Melbourne, Australia
  1. Correspondence to Dr Hamish Philpott, Department of Gastroenterology, Monash University, Eastern Health, 5 Arnold St, Box Hill, Melbourne, VIC 3128, Australia; lachlanphilpott2003{at}yahoo.com.au

Abstract

Drug-induced gastrointestinal disorders can mimic conditions, such as inflammatory bowel disease (IBD) and irritable bowel syndrome (IBS) and, hence, recognition can prevent unnecessary investigations and treatment. While the knowledge and awareness relating to the adverse gastrointestinal effects of some medications, such as non-steroidal anti-inflammatory drugs are well established, other commonly prescribed drugs, such as antipsychotics, antidepressants and metformin are less well understood and warrant further study. This review attempts to integrate recent information regarding adverse drug reactions and place this in a useful clinical context.

  • Adverse Drug Reactions
  • Clinical Decision Making
  • Colorectal Motility
  • Crohn'S Disease
  • Diarrhoea
View Full Text

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.